Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 101, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 8, 2008, 8:35 PM CDT for Hemphill County, Wheeler County, Texas. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 8:35 PM CDT (01:35 UTC)
- Expired
- Jun 8, 2008, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Hemphill County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 8:40 PM CDT | HAIL 0.75 | 5 Nnw New Mobeetie, TX | PEA HAIL BEGAN A LITTLE AFTER 830...GREW TO PENNY SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4290 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 090135 SVRAMA TXC211-483-090230- /O.NEW.KAMA.SV.W.0101.080609T0135Z-080609T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 835 PM CDT SUN JUN 8 2008 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 930 PM CDT * AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL HEMPHILL COUNTY...OR ABOUT 21 MILES SOUTHEAST OF CANADIAN...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTIES... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3546 10049 3545 10051 3595 10037 3595 10035 TIME...MOT...LOC 0135Z 226DEG 46KT 3570 10012 $$ KRAMAR
1 follow-up statement
000
WWUS54 KAMA 090207
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
907 PM CDT SUN JUN 8 2008
TXC211-483-090230-
/O.CON.KAMA.SV.W.0101.000000T0000Z-080609T0230Z/
HEMPHILL TX-WHEELER TX-
907 PM CDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHWESTERN WHEELER AND WESTERN HEMPHILL COUNTIES...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER EXTREME NORTHEASTERN GRAY COUNTY...OR ABOUT 7 MILES SOUTHEAST OF
MIAMI...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTIES...
AT 840 PM...A TRAINED SPOTTER REPORTED HAIL UP TO PENNY SIZE 5 MILES
NORTH NORTHWEST OF NEW MOBEETIE.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3557 10046 3555 10046 3555 10048 3595 10037
3595 10035
TIME...MOT...LOC 0207Z 240DEG 39KT 3564 10050
$$
KRAMARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 6:56 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 8, 6:56 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT SUN JUN 8 2008 .AVIATION... COLD FRONT PLAYING HAVOC WITH WINDS THIS AFTERNOON. IT APPEARS FRONT HAS TEMPORARILY LIFTED NWD PAST KAMA AS SEEN BY RETURN TO GUSTY SW WINDS. FRONT TEMPORARILY STATIONARY ACROSS NRN TX PNHDL AND SHOULD PUSH SWD AGAIN LATER THIS EVENING...AND NEW TAFS WRITTEN WITH THIS VIEWPOINT IN MIND. MOST OF THE PRECIP HAS BEEN WELL E OF TAF SITES AND NOT SURE HOW MUCH WILL AFFECT THEM...SO HAVE ONLY INCLUDED CB MENTION AT THIS TIME. WILL CLOSELY MONITOR RADAR TRENDS THIS EVENING WITH AMENDMENTS PSBL. EXPECT POST FRONTAL LOW CLOUDS TO DEVELOP LATE TNGT AND EARLY MONDAY...THEN ERODING FAIRLY QUICKLY TOWARDS LATE MONDAY MORNING. ANDRADE && .PREV DISCUSSION... /ISSUED 315 PM CDT SUN JUN 8 2008/ DISCUSSION... COLD FRONT LYING ACROSS TX PNHDL WITH TCU READILY SEEN ON VISIBLE SATELLITE. HAVE INCREASED POPS TNGT OVER SERN HALF OF FCST AREA DUE TO EXPECTED POSITION OF COLD FRONT AND STRONG MSTR FLUX CONVERGENCE ANTICIPATED WITH SECONDARY SURGE. HAVE RETAINED MENTION OF SVR TSTMS TNGT...AND HAVE CALLED FOR HEAVY RAIN IN ERN ZONES...WHERE HAVE ALSO HIGHLIGHTED HAIL AND WIND THREAT. ON MON...HAVE INCREASED POPS OVER ERN ZONES...AND HAVE SPREAD FARTHER W DUE TO SLOWER MOVEMENT OF MID-LEVEL TROF. MON EXPECTED TO BE MUCH COOLER IN POST FRONTAL AMS. SELY WINDS RESUME LATE MON AFTN...THEN SWLY AND SLY WINDS INCREASE ON TUE AND WED AS SFC TROF/DRYLINE DEVELOP. HAVE RETAINED LOW POPS WED AFTN AND WED EVE ACROSS ERN ZONES...WHERE DRYLINE MAY BECOME ACTIVE. NEW GFS DEPICTS FROPA WED NGT...FOLLOWED BY ANOTHER WEAK FROPA THU NGT. NO POPS WITH THESE FEATURES. ELY AND SELY WINDS RESUME FRI AND SAT. 03 COCKRELL FIRE WEATHER... EXPECTING GOOD COVERAGE OF WETTING RAINS THRU TNGT...BUT LIGHTNING MAY POSE PROBLEMS. WINDS ON MON EXPECTED TO BE LIGHT TO MODERATE... INCREASING SLIGHTLY DURING AFTN AND EVE. TUE AND WED EXPECTED TO BE WINDY. RH VALUES EXPECTED TO REMAIN ABOVE 15 PCT ON TUE...BUT MAY FALL INTO CRITICAL VALUES ON WED. VARYING WINDS WITH FROPA WED NGT AND THU NGT EXPECTED TO NOT BE OF EXCESSIVE SPEEDS. INCREASING SELY WINDS ON SAT WILL BE MOIST. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Jun 8, 2:54 PM CDT, 5 hours 41 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 254 PM CDT SUN JUN 8 2008 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 254 PM CDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE EASTERN OKLAHOMA PANHANDLE AND THE SOUTHERN AND EASTERN PORTIONS OF THE TEXAS PANHANDLE UNTIL 10 PM CDT. A COLD FRONT OVER THE TEXAS PANHANDLE IS EXPECTED TO LIFT BACK NORTH THIS EVENING. STORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT WHERE ABUNDANT LOW LEVEL MOISTURE AND INSTABILITY WILL HELP FUEL THE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS HOWEVER WIND SHEAR BOTH AT THE SURFACE AND ALOFT MAY BE STRONG ENOUGH TO PRODUCE ISOLATED TORNADOES AS WELL. IN ADDITION...HEAVY RAIN FROM THE THUNDERSTORMS MAY CAUSE LOCALIZED FLOODING. ALSO CAUTION IS ADVISED ON AREA LAKES TODAY. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE MONDAY AND AGAIN WEDNESDAY AND WEDNESDAY NIGHT MAINLY ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION THIS AFTERNOON AND TONIGHT. KRAUSE
In the hours before
Local storm report, Jun 8, 7:41 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 5 NNW MOBEETIE 35.60N 100.48W
06/08/2008 E1.25 INCH WHEELER TX TRAINED SPOTTER
&&
EVENT NUMBER 00536
JCSpecial weather statement, Jun 8, 7:44 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 744 PM CDT SUN JUN 8 2008 TXZ014-018-019-090115- ARMSTRONG TX-DONLEY TX-GRAY TX- 744 PM CDT SUN JUN 8 2008 ...STRONG THUNDERSTORM TO IMPACT NORTHEASTERN ARMSTRONG...NORTHERN DONLEY AND SOUTHWESTERN GRAY COUNTIES... AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF GOODNIGHT MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. KRAMAR
Local storm report, Jun 8, 8:05 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL BRISCOE 35.58N 100.29W
06/08/2008 E1.75 INCH WHEELER TX PUBLIC
QUARTER SIZE TO OCCASIONAL GOLFBALL SIZE HAIL. HEAVY
RAIN ALSO.
&&
EVENT NUMBER 00537
JCLocal storm report, Jun 8, 8:12 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 6 WNW ALLISON 35.64N 100.20W
06/08/2008 E1.75 INCH HEMPHILL TX PUBLIC
&&
EVENT NUMBER 00538
CNLocal storm report, Jun 8, 8:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
822 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 4 N LAKETON 35.60N 100.63W
06/08/2008 E1.00 INCH GRAY TX PUBLIC
SPORADIC PEA TO QUARTER SIZE HAIL
&&
EVENT NUMBER 00539
KRAMARLocal storm report, Jun 8, 8:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
831 PM CDT SUN JUN 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 2 NE LAKETON 35.56N 100.60W
06/08/2008 E0.75 INCH GRAY TX PUBLIC
HAIL UP TO PENNY SIZE REPORTED
&&
EVENT NUMBER 00540
KRAMARThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 45 min |
| Jun 8, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Lipscomb, Roberts, Wheeler | 66 min |
| Jun 8, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 61 min |
| Jun 8, 8:38 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Wheeler | 67 min |
| Jun 8, 9:06 PM CDT | Flash Flood Warning | AMA | Hemphill, Wheeler | 84 min |
| Jun 8, 9:14 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Roberts, Wheeler | 61 min |
| Jun 8, 9:46 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 59 min |
| Jun 8, 10:06 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 54 min |
| Jun 8, 10:37 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 53 min |
| Jun 8, 10:42 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Roberts | 17 min |
| Jun 8, 10:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 56 min |
| Jun 8, 10:51 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jun 8, 10:52 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 53 min |
| Jun 8, 10:54 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Wheeler | 66 min |
| Jun 8, 10:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray, Hemphill, Hutchinson and 4 more | 61 min |
| Jun 8, 11:13 PM CDT | Flash Flood Warning | AMA | Carson, Gray, Hemphill, Hutchinson, Lipscomb, Roberts and 1 more | 4 hr |
| Jun 8, 11:17 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Potter, Randall | 103 min |
| Jun 8, 11:35 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Collingsworth, Donley | 55 min |
| Jun 8, 11:57 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Hemphill and 2 more | 63 min |
| Jun 9, 12:43 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Gray, Wheeler | 62 min |
| Jun 9, 12:48 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Collingsworth, Donley, Gray, Wheeler | 3 hr |
| Jun 9, 4:10 PM CDT | Fire Weather Watch | AMA | Dallam, Deaf Smith, Hartley, Oldham | 11 hr |
| Jun 9, 4:10 PM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.